Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 90, NWS Albany, NY

August 10, 20204 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 10, 2020, 5:38 PM EDT for 4 counties in New York. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 5:38 PM EDT (21:38 UTC)
Expired
Aug 10, 2020, 6:30 PM EDT
In force
52 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 67 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 5:40 PM EDTTSTM WND DMGSaugerties, NYNUMEROUS WIRES DOWN
Aug 10, 5:44 PM EDTTSTM WND DMG2 Ssw Saugerties, NYTREES DOWN IN GLASCO
Aug 10, 5:44 PM EDTTSTM WND DMG3 Nnw Millerton, NYTREES AND WIRES WERE DOWNED
Aug 10, 6:08 PM EDTTSTM WND DMG2 Wsw Millerton, NYTREE AND WIRES DOWN ON MCGHEE HILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

539 
WUUS51 KALY 102138
SVRALY
NYC021-027-039-111-102230-
/O.NEW.KALY.SV.W.0090.200810T2138Z-200810T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
538 PM EDT Mon Aug 10 2020

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northeastern Ulster County in east central New York...
  Northern Dutchess County in east central New York...
  Southwestern Columbia County in east central New York...
  South central Greene County in east central New York...

* Until 630 PM EDT.

* At 537 PM EDT, a severe thunderstorm was located over Saugerties
  South, or near Saugerties, moving southeast at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Kingston, Saugerties, Rhinebeck, Hyde Park, Hurley, Woodstock, Pine
  Plains, Clermont, Red Hook, Millerton, Stanfordville, West Hurley,
  Saugerties South, Port Ewen, Lake Katrine, Staatsburg, Esopus,
  Bethel, Veteran and Milan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4214 7418 4214 7395 4201 7350 4197 7349
      4190 7350 4175 7399
TIME...MOT...LOC 2137Z 318DEG 6KT 4203 7398 

HAIL...1.00IN
WIND...60MPH
 
$$

DBT
2 follow-up statements
732 
WWUS51 KALY 102206
SVSALY

Severe Weather Statement
National Weather Service Albany NY
606 PM EDT Mon Aug 10 2020

NYC021-039-102216-
/O.CAN.KALY.SV.W.0090.000000T0000Z-200810T2230Z/
Columbia NY-Greene NY-
606 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLUMBIA AND
SOUTH CENTRAL GREENE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4210 7416 4207 7387 4200 7371 4198 7353
      4201 7352 4201 7350 4197 7349 4190 7350
      4175 7399
TIME...MOT...LOC 2206Z 338DEG 6KT 4198 7400 

$$

NYC027-111-102230-
/O.CON.KALY.SV.W.0090.000000T0000Z-200810T2230Z/
Ulster NY-Dutchess NY-
606 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHEASTERN ULSTER AND NORTHERN DUTCHESS COUNTIES...

At 606 PM EDT, a severe thunderstorm was located over Lake Katrine,
or near Kingston, moving south at 5 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Public reported trees down in Glasco.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Kingston, Saugerties, Rhinebeck, Hyde Park, Hurley, Woodstock, Pine
Plains, Red Hook, Millerton, Lake Katrine, Stanfordville, Staatsburg,
West Hurley, Saugerties South, Port Ewen, Esopus, Bethel, Veteran,
Milan and Smithfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4210 7416 4207 7387 4200 7371 4198 7353
      4201 7352 4201 7350 4197 7349 4190 7350
      4175 7399
TIME...MOT...LOC 2206Z 338DEG 6KT 4198 7400 

HAIL...0.75IN
WIND...60MPH
 
$$

DBT
271 
WWUS51 KALY 102226
SVSALY

Severe Weather Statement
National Weather Service Albany NY
626 PM EDT Mon Aug 10 2020

NYC027-111-102236-
/O.EXP.KALY.SV.W.0090.000000T0000Z-200810T2230Z/
Ulster NY-Dutchess NY-
626 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ULSTER AND
NORTHERN DUTCHESS COUNTIES WILL EXPIRE AT 630 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still occurring with this thunderstorm and may result in flooding.

LAT...LON 4210 7416 4207 7387 4200 7371 4198 7353
      4201 7352 4201 7350 4197 7349 4190 7350
      4175 7399
TIME...MOT...LOC 2226Z 318DEG 6KT 4196 7398 

$$

DBT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:32 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 10, 4:32 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
432 PM EDT Mon Aug 10 2020

.SYNOPSIS...
Oppressive heat and humidity will be in place through
the middle of the week, with the most widespread heat on Tuesday.
Mainly isolated or widely scattered showers and thunderstorms are
expected until Wednesday, when a cold front moving through should
provide greater coverage. Slightly cooler temperatures will occur
towards the end of the work week.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Heat Advisory in effect for much of the Hudson Valley, southern
Taconics and Litchfield CT continues...

As of 340 pm, water vapor showing anticyclonic flow pattern
over the Northeast, suggestive of little to no synoptic scale
forcing for ascent. Despite this, scattered convection has
occurred along some differential heating boundaries in an
apparently uncapped atmosphere. Destabilization has occurred
due to strong heating and an increase in low-level moisture,
with dewpoints increasing to around 70F. SPC mesoanalysis
suggests 2000-3000 J/kg of SBCAPE in place locally. Due to weak
deep- layer shear of only 10-20 kt and the absence of large-
scale forcing, do not expect organized convection, but some
gusty winds and heavy downpours are possible with the
respectable instability in place. A couple of storms may be
marginally severe. Any convection should quickly diminish after
sunset. Heat indices expected to be near 95F within the Hudson
Valley and northwest Connecticut where Heat Advisories continue.

Mild night expected tonight with a light southerly gradient and
muggy conditions. Lows in the mid-60s to low 70s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Heat Advisory in effect through 8 PM Tuesday for much of the
Hudson Valley, southern Taconics and Litchfield CT, and expanded
into southeast Warren, northern Washington, and eastern Windham
Counties...

Main issues in the short term have to do with the heat and humidity
and convective potential. Tuesday, persistent southwesterly flow in
the low levels will result in temperatures a few degrees warmer than
Monday in most, if not all of the area. Forecast soundings showing
mixing to 850 mb, at which temps are forecast to be 18C, looks to
yield highs in the mid-80s to lower 90s. Dewpoints are forecast to
be quite elevated to start the day in the low to possibly mid-70s in
the valleys, and should mix lower somewhat in the afternoon, but
still remain at least in the upper 60s to near 70. This will result
in heat indices solidly in the 95-100F range. Will expand the heat
advisory to SE Warren, N Washington, and E Windham zones with this
update. Large scale forcing for ascent will once again be weak, so
despite 1-2k J/kg of SBCAPE developing once again, it looks like
most of the afternoon hours will only have isolated coverage. There
does appear to be signals of a broken line of storms developing
along a prefrontal trough over central NY, which may reach western
zones late afternoon/early evening (22-23Z). Due to weak deep-layer
shear values (AOB 20 kt), do not expect much if any severe
thunderstorms. This activity may tend to ease its way downstream
while gradually weakening, so have retained 20-30 PoPs for the
overnight period for most of the region. Otherwise, another muggy
night expected with lows in the mid-60s to lower 70s.

On Wednesday, models suggest a dewpoint boundary eases into the
region from the west, interacting with the hot and moist airmass. So
despite the continued lack of mid/upper level support for ascent,
convection may be a bit more widespread than Monday/Tuesday,
particularly along and to the south/east of this boundary (favoring
areas from the I-88/NY-7/VT-9 corridor south and east). These areas
may approach heat advisory criteria once again, but there is more
uncertainty due to convective coverage and slightly lower 850 mb
temps. Again, potential for organized severe weather is low owing to
weak deep-layer shear and generally weak forcing. Some relief from
the humidity will arrive to the north/west of the boundary, with
dewpoints forecast to fall into the upper 50s during the day in the
southern Adirondacks. Convection will dwindle overnight but there
may be some lingering activity especially over
Ulster/Dutchess/Litchfield. Drier air will filter further south and
east, but it will still be somewhat muggy and mild especially over
these southern zones.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
The weather pattern for the upcoming long term period continues to
trends drier and more tame with relief from the heat expected this
weekend. Next chance for precipitation has trended a bit later, now
looking to occur early to the middle to next week. Read on for
details.

Main forecast challenge for the start of the long term will the
southern extent of the cold front from Wednesday. Latest guidance
continues to suggest it stalls somewhere downstate near the I-84
corridor which is why we linger slight chance POPs near and south of
I-90 with chance POPs in the mid-Hudson Valley and NW CT closer to
the boundary. This should account for a few isolated or scattered
shower/storms that may develop near the boundary, especially during
peak heating. A quite positively tilted trough over southern Canada
looks to push southward which should eventually kick the boundary
into the NYC/NJ region. A ~1025-1030hPa high centered near the
Hudson Bay is noted in its wake. As the trough slides southeastward
into northern New England, it should usher a good amount of dry air
into the Northeast as noted in the 700mb RH fields. Thus, latest
trends suggest the approaching trough axis should provide enough
forcing that the stalled boundary should escape to our south by
Thursday night or Friday. Skies should clear to the north of the
exiting boundary thanks to the large region of dry air progressing
into the Northeast.

By Saturday, the aforementioned trough axis should exit off the New
England coast with a rather amplified shortwave ridge from the Great
Lakes building into eastern NY and western New England. With the 12
UTC model suite trending drier, we trimmed POPs back for Saturday as
the ridge axis looks to move overhead and the aforementioned
Canadian anticyclone shifts into eastern Quebec, northern New
England and the Canadian Maritimes. All in all, Saturday is looking
to be a pleasant day as the high and upper level riding should lead
to plenty of sunshine and the clockwise circulation around the high
should induce southeasterly boundary layer flow. This should yield
slightly cooler surface temperatures. Given some slight
uncertainties with the exact positioning of the boundary in the mid-
Atlantic, we lingered slight chc POPs in extreme southern Dutchess
and Ulster counties.

Guidance has trended drier heading into Sunday as our ~1020mb
Canadian anticyclone looks to remain in place over the Maritimes
with southeasterly or easterly flow staying put over our region. In
addition, the somewhat amplified shortwave ridge axis also looks to
only gradually exit into New England. The onshore flow should keep
temperatures a bit on the cool side compared to recent days with
most only reaching into the mid to upper 70s with Hudson Valley
areas near 80F. Dew points should also be lower in the 50s which
will make it feel less humid. While previous runs, especially the
ECMWF, showed a pronounced trough from the Midwest advancing
eastward late on Sunday, the 12 UTC model guidance has trended
slower and less amplified. Therefore, we delayed the onset of chance
POPs until late Sunday into Sunday night when the better height
falls start overspreading into our region.

While the trough advances eastward on Monday, guidance still shows
the best forcing/height falls occurring in far western NY into the
Saint Lawrence River Valley so we only increased POPs to chance.
Guidance has trended drier over eastern NY/western New England
due to the models showing a less amplified and rather removed
trough. The associated surface low looks to be occluded. Given
uncertainty with the exact placement of its potential triple
point and timing of when surface winds shift from the southeast
to southwest, temperatures on Monday may ended up staying
slightly cool as the approaching trough may not be able to
displace the sfc anticyclone over eastern MA. Highs again may
only end up in the 70s to near 80.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
Through 18z/Tue...VFR conditions will continue for much of this
afternoon with a mix of few-sct fair weather cu and mid-level
clouds. A few isolated showers/t-storms have begun to develop,
mostly along a pronounced arcing cu field moving eastward across
New York State. The best timing chances for showers will be
along this cu field, so for KALB/KGFL between 18z- 20z, then
between 19z- 00z at KPSF/KPOU. In any heavier shower or t-storm,
cigs/vsbys can lower into the IFR/MVFR range, as indicated in
the TEMPOs.

Showers and clouds will clear out this evening leading to a mainly
clear night. Some patchy low clouds and/or IFR fog/mist will be
possible later tonight at all locations except KALB, pending on
whether showers occurred at the sites or not. Any low clouds or
fog/mist will dissipate Tuesday morning and give way to a mostly
sunny start with just a few passing high clouds.

Wind will be mainly out of the southwest at 5-10 kt through this
afternoon, then become light and variable tonight. Wind will then be
out of the south to southwest at 6-12 kt tomorrow morning.

Outlook...

Monday Night: No Operational Impact. NO SIG WX.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: Low Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Slight Chance of SHRA...TSRA.

&&

.FIRE WEATHER...
A hot and muggy airmass will be in place Tuesday and Wednesday
for most of the area. RH values will fall to 45-55 percent both
days. Isolated to scattered showers and thunderstorms will be
around each day, especially in the afternoon and evening, more
widespread on Wednesday. Winds will be light to moderate from
the south on Tuesday and fairly light on Wednesday.

&&

.HYDROLOGY...
No widespread hydrological problems expected in the ALY Hydro
Service Area over the next several days.

Isolated to scattered showers and thunderstorms will be
around each day, especially in the afternoon and evening, more
widespread on Wednesday. Although heavy downpours are possible
in any thunderstorm, basin average QPF amounts are expected to
remain below half an inch.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Tuesday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT Tuesday for NYZ041-049-050-052-
     053-059-060-064>066-084.
     Heat Advisory from noon to 8 PM EDT Tuesday for NYZ043-083.
MA...None.
VT...Heat Advisory from noon to 8 PM EDT Tuesday for VTZ015.

&&

SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...Speciale
AVIATION...Rathbun
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Aug 10, 5:25 PM EDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
525 PM EDT Mon Aug 10 2020

CTZ001-013-NYZ041-049-050-052-053-059-060-064>066-084-111100-
Northern Litchfield-Southern Litchfield-Northern Saratoga-
Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southern Washington-
525 PM EDT Mon Aug 10 2020

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for northwestern Connecticut, the
Capital District, Saratoga region, the southern Taconics, and the
mid Hudson Valley of eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

An additional Heat Advisory may needed on Wednesday for the mid
Hudson Valley and southern Taconics of eastern New York, and
northwest Connecticut.

Isolated to scattered thunderstorms will be possible Tuesday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ043-083-VTZ015-111100-
Northern Washington-Southeast Warren-Eastern Windham-
525 PM EDT Mon Aug 10 2020

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeastern Warren and
northern Washington counties in eastern NY and eastern Windham
County in southern Vermont.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Isolated to scattered thunderstorms will be possible Tuesday through
Wednesday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-025-NYZ032-033-038>040-042-047-048-051-054-058-061-063-082-
VTZ013-014-111100-
Northern Berkshire-Southern Berkshire-Northern Herkimer-Hamilton-
Southern Herkimer-Southern Fulton-Montgomery-Northern Warren-
Schoharie-Western Schenectady-Western Albany-Eastern Rensselaer-
Western Greene-Eastern Columbia-Western Ulster-Northern Fulton-
Bennington-Western Windham-
525 PM EDT Mon Aug 10 2020

This Hazardous Weather Outlook is for western Massachusetts, the
southern Adirondacks, Lake George region, Mohawk Valley, Schoharie
Valley, eastern Catskills, and Helderbergs of eastern New York and
Bennington and western Windham counties in southern Vermont.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered thunderstorms will be possible Tuesday and
Wednesday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 10, 4:56 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Albany NY
456 PM EDT Mon Aug 10 2020

CTZ001-MAZ025-NYZ061-102145-
Northern Litchfield-Southern Berkshire-Eastern Columbia-
456 PM EDT Mon Aug 10 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LITCHFIELD...
SOUTHWESTERN BERKSHIRE AND SOUTHEASTERN COLUMBIA COUNTIES...

At 456 PM EDT, a strong thunderstorm was located over Copake, or 8
miles southwest of Great Barrington, moving southeast at 10 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Copake, Sheffield, Canaan, Falls Village, Ashley Falls, Salisbury,
Hillsdale, New Marlborough, Sodom, South Canaan, East Sheffield,
Wangum Village, Gomorrah, Weed Mines, Alander, Southfield, Taconic,
Joyceville, Amesville and Copake Falls.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4193 7336 4201 7349 4205 7349 4205 7352
      4203 7352 4209 7362 4219 7352 4212 7319
TIME...MOT...LOC 2056Z 297DEG 9KT 4212 7350

DBT
Special weather statement, Aug 10, 5:05 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Albany NY
505 PM EDT Mon Aug 10 2020

NYZ033-042-102200-
Hamilton-Northern Warren-
505 PM EDT Mon Aug 10 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HAMILTON AND
NORTHWESTERN WARREN COUNTIES...

At 505 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Lake Durant Campground to near Lewey Lake
Campground to Limekiln Lake Campground. Movement was east at 20 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Indian Lake, Speculator, Blue Mountain Lake, Lewey Lake Campground,
North Creek, Lake Durant Campground, Byrnes Corners, Eagle Nest,
Sodom, Riparius, West Canada Lakes, Edwards Hill, Christian Hill,
Holcombville, Deerland, North River, Igerna, Sabael, Sagamore and
Sagamore Lake.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4394 7431 4392 7434 4381 7422 4383 7415
      4381 7412 4380 7405 4374 7406 4376 7389
      4364 7388 4356 7478 4371 7481 4379 7461
      4394 7446
TIME...MOT...LOC 2105Z 279DEG 17KT 4386 7439 4373 7438 4369 7482

BGM
Special weather statement, Aug 10, 5:12 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
512 PM EDT Mon Aug 10 2020

NYZ060-061-064-065-102200-
Eastern Columbia-Western Columbia-Western Dutchess-Eastern Ulster-
512 PM EDT Mon Aug 10 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ULSTER...
NORTHWESTERN DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...

At 512 PM EDT, a strong thunderstorm was located over Red Hook, or
near Saugerties, moving southeast at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Kingston, Saugerties, Rhinebeck, Clermont, Red Hook, Ancram,
Saugerties South, Lake Katrine, Milan, Tivoli, Mount Marion, Canoe
Hill, Cokertown, Kerleys Corners, Dutchess County Fairgrounds,
Flatbush, Linden Acres, Rhinecliff, Ulster Landing and Nevis.

LAT...LON 4197 7404 4213 7392 4205 7361 4200 7365
      4200 7370 4192 7371 4182 7379
TIME...MOT...LOC 2112Z 299DEG 8KT 4202 7390

DBT
Special weather statement, Aug 10, 5:31 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Albany NY
531 PM EDT Mon Aug 10 2020

NYZ041-083-102200-
Southeast Warren-Northern Saratoga-
531 PM EDT Mon Aug 10 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN AND
NORTHEASTERN SARATOGA COUNTIES...

At 531 PM EDT, a strong thunderstorm was located over Glens Falls
North, or near Glens Falls, moving southeast at 10 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Glens Falls, Corinth, West Glens Falls, Lake Luzerne Campground,
Glens Falls North, Lake Luzerne-Hadley, Queensbury, South Glens
Falls, Lake Luzerne, Lake George, Beartown, French Mountain, Fourth
Lake, Oneida Corners, Paradise Beach, Hartman, Lake Sunnyside,
Danielstown, Fortsville and Palmer.

This includes Interstate 87 between exits 17S and 21.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4341 7361 4333 7360 4330 7359 4327 7360
      4326 7359 4325 7359 4324 7360 4323 7359
      4321 7359 4323 7383 4337 7384 4343 7369
TIME...MOT...LOC 2131Z 332DEG 8KT 4335 7370

BGM
Local storm report, Aug 10, 5:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     GUILDERLAND             42.70N  73.89W
08/10/2020                   ALBANY             NY   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN AND RECORDED 1.5 INCHES OF RAIN
            IN UNDER 30 MINUTES

&&

EVENT NUMBER ALY2002781

CS
Local storm report, Aug 10, 5:38 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     GUILDERLAND             42.70N  73.89W
08/10/2020                   ALBANY             NY   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN

&&

EVENT NUMBER ALY2002781

CS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:29 PM EDTSpecial Weather StatementALYWashington46 min
Aug 10, 2:40 PM EDTSpecial Weather StatementALYWarren50 min
Aug 10, 3:05 PM EDTSpecial Weather StatementALYGreene40 min
Aug 10, 3:24 PM EDTSevere Thunderstorm WarningALYWarren, Washington66 min
Aug 10, 3:31 PM EDTSpecial Weather StatementALYSchoharie44 min
Aug 10, 3:39 PM EDTSpecial Weather StatementALYHerkimer51 min
Aug 10, 3:45 PM EDTSpecial Weather StatementALYGreene45 min
Aug 10, 3:49 PM EDTSpecial Weather StatementALYHerkimer41 min
Aug 10, 3:58 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster62 min
Aug 10, 4:19 PM EDTSpecial Weather StatementALYGreene41 min
Aug 10, 4:22 PM EDTSpecial Weather StatementALYHamilton38 min
Aug 10, 4:31 PM EDTSpecial Weather StatementALYWashington44 min
Aug 10, 4:43 PM EDTSpecial Weather StatementALYColumbia47 min
Aug 10, 4:49 PM EDTSpecial Weather StatementALYWashington41 min
Aug 10, 5:04 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer26 min
Aug 10, 5:05 PM EDTSpecial Weather StatementALYHamilton55 min
Aug 10, 5:07 PM EDTSevere Thunderstorm WarningALYColumbia53 min
Aug 10, 5:11 PM EDTSevere Thunderstorm WarningALYWashington64 min
Aug 10, 5:12 PM EDTSpecial Weather StatementALYDutchess48 min
Aug 10, 5:20 PM EDTFlash Flood WarningALYColumbia, Dutchess, Greene, Ulster110 min
Aug 10, 5:31 PM EDTSpecial Weather StatementALYWashington29 min
Aug 10, 5:58 PM EDTAreal Flood AdvisoryALYWashington117 min
Aug 10, 6:09 PM EDTSpecial Weather StatementALYWarren51 min
Aug 10, 6:28 PM EDTSpecial Weather StatementALYDutchess47 min
Aug 10, 6:39 PM EDTAreal Flood AdvisoryALYWarren55 min
Aug 10, 6:53 PM EDTAreal Flood AdvisoryALYDutchess, Ulster2 hr
Aug 10, 7:16 PM EDTSpecial Weather StatementALYDutchess59 min
Aug 10, 7:41 PM EDTSpecial Weather StatementALYDutchess34 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.